Fellow hypothyroid sufferers...

Discussion in 'The Watercooler' started by everywoman, Sep 20, 2007.

  1. everywoman

    everywoman Active Member

    Have you had to up the dosage on your medications. I have not felt well the last few weeks and am thinking that maybe my medication needs to be adjusted. I am tired, chest hurts (I really need to stop smoking!!!), my head hurts, I feel weak and like my head is in a fog------- How often do you have levels checked? What happens when they stop working?
  2. saving grace

    saving grace New Member

    I have been on medications since 1996 I have felt the way you describe many times and the first thing I think is its my thyroid, I go to the doctor get my levels checked and they are always fine.

    Thats not to say you dont need to have your levels checked. At the begining I had them checked every 3 months then 6 and now a year. I have never had the dosage adjusted.

    When I feel foggy and headachy and tired etc.. it is almost always hormones, menopause type or anxiety.

    Have you thought of what else it could be? could it be stress or hormones are you on any other medications? wouldnt hurt to call the doctor and have your levels checked.

  3. flutterbee

    flutterbee Guest

    I would go to the doctor with your list of complaints and asked to be checked...not just your thyroid, but a complete check up.
  4. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I agree with-Heather-get a complete check-up. I've been on Thyroid medications for 17 years. In that time I've only had to increase once. husband has been on them about 10 years and had to increase three times. My sister has been on them only about 3 years and had to increase about 5 times.
  5. mstang67chic

    mstang67chic Going Green

    The only times I've had to adjust was when I was initially diagnosed and we were trying to find the best dosage. I agree with the others, go get a full work up.

    A side question.........I saw a doctor last night for something else and she commented that she was surprised I still have my eyebrows? (Eh????) She said it's a common thing for hypothyroid patients to lose their eyebrows. Nothing has killed off the catepillars I call eyebrows but has this happened to anyone else?
  6. sameold sameold

    sameold sameold New Member

    I will try this again. Posted once but never took??
    I have been on levothyroxine for about a year now. I have had my levels checked twice. Haven't as of yet needed an adjustment. Never have heard about the eyebrow thing. Interesting, I would like to loose some of those thingys. LOL
  7. Estherfromjerusalem

    Estherfromjerusalem Well-Known Member

    that's interesting, mstang, about the eyebrows.

    I've been taking medication for underactive thyroid for about 15 years, and yes, I haven't got very much eyebrows. I thought it was just the way I was made, but now you come to mention it . . . yes, it well may be connected.

    Love, Esther
  8. stepmonster

    stepmonster New Member

    I had the radioactive iodine in 2004 after being diagnosis'd with Graves (hyperthryroidism). I still can't get my numbers right.
    I had quit smoking in 2003. They're starting to connect the two also.
    I have to have my TSH checked all the time. You know that paper they give you with your medications that we all probably toss? If you read that it will tell you that you need to take the levothyroxine an hour before consuming any food or beverage. That makes a huge difference in the medications effectiveness for me.
    Just a thought.
  9. gottaloveem

    gottaloveem Active Member

    I was diagnosed with underactive thyroid in 1982. I had my dosage upped once. I take one a day and two on Sundays. I was just at the endocronologist a couple of weeks ago. She told me to make sure I take my medication. on an empty stomach and do not eat for one hour after. I do get my thyroid levels checked once a year.

    By the way, I don't have much for eyebrows either. I never heard that it could be connected to underactive thyroid.
  10. svengandhi

    svengandhi Well-Known Member

    I have been on for about 8 months now and have not been adjusted yet. My mom has been on Synthroid since 1960 when she had thyroid cancer and I don't think her dosage has changed other than for weight and menopause.

    My eyebrows are fine, I just need the energy to shape them a little.